Alert archive / Colorado / Frost Advisories in 2010

Frost Advisory 4, NWS Pueblo, CO

May 19, 20105 counties in Colorado

NWS Pueblo, CO issued this frost advisory at May 19, 2010, 12:46 PM MDT for 5 counties in Colorado. It took effect at May 20, 2010, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 19, 2010, 12:46 PM MDT (18:46 UTC)
In effect from
May 20, 2010, 2:00 AM MDT
Expired
May 20, 2010, 7:32 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.8 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at May 19, 10:15 AM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 19, 10:15 AM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1015 AM MDT WED MAY 19 2010

.UPDATE...

MAIN CHANGE TO FORECAST WAS TO ADJUST POPS OVER THE CWA BASED ON
LOCAL AND NATIONAL WRF SIMULATION RUNS. BEST CHANCE OF POPS WILL
CONTINUE OUT EAST...ESPECIALLY THE NE PART OF THE CWA. WITH COOL
AIR ALOFT EXPECT IT TO CLOUD UP WITH LOTS OF SCTD SHOWERS OVER
MOST OF THE AREA BY MID AFTERNOON.

CONVECTIVELY SPEAKING...IT SHOULD BE ALOT QUITER TODAY. MAY SEE
SOME HAIL WITH THE COOLER TEMPS ALOFT BUT WITH WEAKER WINDS ALOFT
STORMS WILL NOT BE ORGANIZED. /HODANISH

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/34
Hazardous weather outlook, May 19, 6:52 AM MDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
652 AM MDT WED MAY 19 2010

COZ058>089-093>099-201300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
652 AM MDT WED MAY 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF
SOUTHERN COLORADO TODAY AND TONIGHT...WITH LIGHTNING AND SMALL HAIL
BEING THE MAIN THREATS. A FEW LOCATIONS ABOVE 10000 FEET ALONG THE
CONTINENTAL DIVIDE MAY SEE OCCASIONAL LIGHT SNOW...WITH
ACCUMULATIONS OF 1 TO 3 INCHES BY EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND
PLAINS THROUGH THE MORNING HOURS ON THURSDAY...WITH THE MAIN
THREAT BEING CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS WILL NOT BE NEEDED TODAY OR TONIGHT.

10/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 6:06 PM MDTTornado WarningPUBBent, Crowley, Otero54 min
May 18, 6:45 PM MDTSevere Thunderstorm WarningPUBKiowa30 min
May 18, 6:52 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero, Prowers53 min
May 18, 7:00 PM MDTTornado WarningPUBKiowa30 min
May 18, 7:24 PM MDTSevere Thunderstorm WarningPUBLas Animas96 min
May 18, 7:25 PM MDTTornado WarningPUBKiowa20 min
May 18, 7:40 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Otero, Prowers65 min
May 18, 8:45 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers30 min
May 18, 8:48 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers15 min
May 18, 9:04 PM MDTAreal Flood AdvisoryPUBKiowa, Prowers3 hr
May 18, 9:26 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers29 min
May 19, 3:07 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo27 min

Nearby

Frost Advisories in Colorado, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.